Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 26, 2012, 3:21 PM MST for Gila County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 3:21 PM MST (22:21 UTC)
- Expired
- Jul 26, 2012, 4:15 PM MST
- In force
- 54 min
- Issued by
- NWS Flagstaff, AZ
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 54 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WWUS85 KFGZ 262221 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 321 PM MST THU JUL 26 2012 AZZ018-262315- GILA AZ- 321 PM MST THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 415 PM MST AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM OVER THE EASTERN PORTION OF THE POCO FIRE BURN AREA...NORTHEAST OF YOUNG. THIS STORM HAS DROPPED UP TO AN INCH OF RAIN IN THE UPPER REACHES OF THE CHERRY CREEK DRAINAGES. THIS MAY CAUSE SOME HIGHER THAN NORMAL FLOWS IN THE WASHES AND CREEKS AT THE EASTERN EDGE OF THE POCO FIRE BURN AREA THIS AFTERNOON. FLOODING IS NOT ANTICIPATED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. && LAT...LON 3413 11090 3420 11094 3423 11084 3418 11075 TIME...MOT...LOC 2218Z 068DEG 6KT 3418 11084 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 26, 9:30 AM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 26, 9:30 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU JUL 26 2012 .SYNOPSIS...DRIER AIR WILL LIMIT MOST THUNDERSTORM ACTIVITY TO FAR EASTERN ARIZONA AND PORTIONS OF THE MOGOLLON RIM TODAY. BY FRIDAY...MOIST SOUTHEAST FLOW WILL RETURN RAMPING UP STORM ACTIVITY THROUGH THE WEEKEND. && .DISCUSSION...THE HIGH PRESSURE RIDGE AXIS WILL MOVE EAST OF ARIZONA TODAY WITH THE HIGH CENTERED ALONG THE ARIZONA NEW MEXICO BORDER AND THE RIDGE EXTENDS NORTHWARD TO MONTANA. THE SUBSIDENCE INVERSION ALOFT HAS WEAKENED THIS MORNING ON THE 12Z SOUNDING AS COMPARED TO THE WED 12Z SOUNDING. THIS WEAKENING IS LIKELY A RESULT OF THE RIDGE MOVING AWAY FROM ARIZONA. FORECAST MODELS SHOW CONTINUED WEAKENING IN THE INVERSION THROUGH THE DAY. THIS MAY ALLOW FOR MORE THUNDERSTORM ACTIVITY TO DEVELOP LATER THIS AFTERNOON. STORMS LOOK TO BE MOST NUMEROUS ALONG THE ARIZONA NEW MEXICO BORDER AND ACROSS THE MOGOLLON RIM. UPDATE...INCREASED CHANCES FOR PRECIPITATION FOR TODAYS FORECAST FROM THE MOGOLLON RIM SOUTHWARD DUE TO A POSSIBLE INCREASE IN SHOWER ACTIVITY LATER THIS AFTERNOON. FROM FRIDAY INTO EARLY NEXT WEEK...MODELS SHOW HIGH PRESSURE IN THE MID TO UPPER LEVELS BUILDING OVER THE CENTRAL UNITED STATES ONCE AGAIN. THIS WILL PLACE ARIZONA UNDER A MOIST SOUTH TO SOUTHEAST FLOW ALOFT. AS A RESULT...EXPECT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN ARIZONA THROUGH THE PERIOD. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT -SHRA/-TSRA EXPECTED OVER THE HIGHER TERRAIN EARLY...THEN MOVING INTO THE LOWER ELEVATIONS. IFR/MVFR CONDITIONS PSBL IN THE STRONGER STORMS. STORMS DIMINISHING AFT 02-04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........BOHLIN AVIATION.......DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 26, 6:42 AM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 642 AM MST THU JUL 26 2012 AZZ004>018-037>040-270200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 642 AM MST THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT MAINLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED AS A SLIGHTLY DRIER AIR MASS REMAINS OVER NORTHERN ARIZONA. STORMS WILL BE MOST NUMEROUS OVER THE WHITE MOUNTAINS REGION AND PORTIONS OF THE MOGOLLON RIM. STORM ACTIVITY WILL END AROUND SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST SOUTHEAST FLOW WILL PUSH BACK ACROSS THE AREA WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 26, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 321 PM MST THU JUL 26 2012 AZZ018-262315- GILA AZ- 321 PM MST THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 415 PM MST AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM OVER THE EASTERN PORTION OF THE POCO FIRE BURN AREA...NORTHEAST OF YOUNG. THIS STORM HAS DROPPED UP TO AN INCH OF RAIN IN THE UPPER REACHES OF THE CHERRY CREEK DRAINAGES. THIS MAY CAUSE SOME HIGHER THAN NORMAL FLOWS IN THE WASHES AND CREEKS AT THE EASTERN EDGE OF THE POCO FIRE BURN AREA THIS AFTERNOON. FLOODING IS NOT ANTICIPATED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. && LAT...LON 3413 11090 3420 11094 3423 11084 3418 11075 TIME...MOT...LOC 2218Z 068DEG 6KT 3418 11084
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:37 PM MST | Areal Flood Advisory | FGZ | Gila | 113 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.